The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Miss Migraine’s Diary

Hi
I trialed this drug for 2 months but it made me have chronic sedation so i had to stop it. It had to be ordered in especially
Jo

1 Like

I suspect there’s some legal restrictions attaining to its status (whatever that might be). I;m sure I;ve read somewhere of several people taking it without any reactions at all, either good or bad but everybody’s so different. I recall you saying Propranolol lowered your blood pressure at low dose, it makes many tired and I bounce about on it pretty well! Helen

When it was made 25 years ago, there were so many preventatives on the market (ha) that the company decided not to buy a license for the uk. They bought them elsewhere in the world. So it has to be imported from the US. At Salford Royal they buy stocks of it like any other drug so they always have a supply, it doesn’t have to be specifically ordered for each patient. It’s apparently a cheap medicine it just costs more to import it than if it was made here. It’s literally only used to treat migraine and other vestibular disorders.

How you getting in with flunarzine?

What dose are you on? Wat dose has helped u?

Hi. I take 2 tablets in the morning and the same at night. :blush:

How did u feel first taking the morning dose? At the moment it’s really making me tired

It makes me tired too - yes, still. Although I sometimes wonder if it’s potential attacks trying to break through that contributes as well. Despite the general success of pizotifen, I wonder if some of the tiredness is coming from my body doing extra work to keep me upright and balanced (with varying success).

I’ve only been on it 8 days. It’s way too early to judge.

1 Like

wonder if some of the tiredness is coming from my body doing extra work to keep me upright and balanced

I think thats 100% true.
Jo

1 Like

Thanks, Jo. That’s good to know what others think. :blush:

Yes that’s early. Are you feeling tired on it?

I think we do feel more tired coz of r balance is impaired.

1 Like

Nope. I never felt tired on any of the meds, though.

Tiredness is a migraine symptom anyway.

Wonderful news :slight_smile: I’ve heard lots about flunarazine too but seems hard to get hold of ! Are you uk based ? Can I ask what specialist you saw

Yes I’m in the uk. I see Dr Adam Zermansky, he’s a headache specialist. Flunarizine doesn’t seem to be a problem at Salford Royal. They buy stocks in from America so there’s always some available for pstients. I didn’t have to do any specific proceedure to get it the way others seem to have had to do.

Oh wow thanks so much :slight_smile: fingers crossed I really hope it’s the one for you !

1 Like

Thanks, me too. I’m due to double the dose now but after my experiences with other meds I’m nervous to do it.

I emailed Dr Zermansky’s secretary earlier and she got back saying that she only deals with his private patients and has forwarded my message to his nhs secretary. I’ve scoured the internet and can’t find her contact details or any mention of her anywhere. Several websites lost his (private) secretary and her details but they don’t specify that she’s just for private patients. This shouldn’t surprise me, it’s typical nhs, isn’t it. When he told me to contact his secretary he never gave me the details of how to do that or what her name was. So i just used the only details I found online.

Oh dear. Suggest you try phoning the hospital and asking to be put through to Dr Z’s secretary. Correct me if I’m wrong but weren’t you told to contact his Secretary at end of month to update on progress or something? And they still didn’t give you contact details? Helen